Subscribe: MedTerms Word of the Day
http://www.medicinenet.com/rss/dailyword.xml
Added By: Feedage Forager Feedage Grade B rated
Language: English
Tags:
antibiotics  clostridium difficile  clostridium  colitis  colon  day  difficile  medterms word  medterms  patients  severely  word day  word 
Rate this Feed
Rate this feedRate this feedRate this feedRate this feedRate this feed
Rate this feed 1 starRate this feed 2 starRate this feed 3 starRate this feed 4 starRate this feed 5 star

Comments (0)

Feed Details and Statistics Feed Statistics
Preview: MedTerms Word of the Day

MedTerms Word of the Day



MedTerms Word of the Day



Published: Tue, 16 Jan 2018 00:00:00 PDT

Last Build Date: Tue, 16 Jan 2018 00:00:00 PDT

Copyright: Copyright 1995-2018 MedicineNet Inc. All rights reserved.
 



Clostridium difficile

Tue, 16 Jan 2018 00:00:00 PDT

Clostridium difficile: A bacterium that is one of the most common causes of infection of the colon in the US. Patients taking antibiotics are at risk of becoming infected with C. difficile as antibiotics can disrupt the normal bacteria of the bowel, allowing C. difficile to become established in the colon. In some people, a toxin produced by C. difficile causes diarrhea, abdominal pain, severe inflammation of the colon (colitis), fever, an elevated white blood cell count, vomiting, and dehydration. In severely affected patients, the inner lining of the colon becomes severely inflamed (pseudomembranous colitis) with the potential to perforate.



MedTerms (TM) is the Medical Dictionary of MedicineNet.com.
We Bring Doctors' Knowledge To You